Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 36, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at May 20, 2012, 4:10 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2012, 4:10 PM CDT (21:10 UTC)
- Expired
- May 20, 2012, 9:29 PM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
911 WHUS73 KGRB 202110 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT SUN MAY 20 2012 LMZ521-522-541>543-210300- /O.NEW.KGRB.SC.Y.0036.120520T2110Z-120521T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 410 PM CDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * SOUTH WINDS TO 30 KTS LATE THIS AFTERNOON WILL SHIFT TO THE WEST BY EARLY EVENING...THEN QUICKLY DIMINISH. * WAVES OF 2 TO 4 FEET ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
1 follow-up statement
572 WHUS73 KGRB 210229 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 929 PM CDT SUN MAY 20 2012 ...WINDS AND WAVES SUBSIDING... LMZ521-522-541>543-210330- /O.CAN.KGRB.SC.Y.0036.000000T0000Z-120521T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 929 PM CDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at May 20, 2:38 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 20, 2:38 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 238 PM CDT SUN MAY 20 2012 .SHORT TERM...TONIGHT AND MONDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW LOW PRESSURE MOVING NORTHEAST OVER CENTRAL WISCONSIN EARLY THIS AFTERNOON...JUST AHEAD OF A SHORTWAVE TROUGH OVER EASTERN MINNESOTA. LINES OF CONVECTION DEVELOPED AHEAD OF THIS SHORTWAVE TROUGH OVER NORTH-CENTRAL AND NORTHWEST WISCONSIN BY MIDDAY WHERE WIND DAMAGE AND HALF INCH HAIL OCCURRED EARLIER. INTENSIFICATION OF THE STORMS REMAINS POSSIBLE THROUGH THE AFTERNOON...AS THE STORMS ENCOUNTER THE INSTABILITY AXIS FROM WAUSHARA TO LAND O LAKES WHERE ML CAPES RANGE FROM 1000-1500 J/KG. CAPES MAY NOT GET AS HIGH AS PREVIOUSLY THOUGHT...SINCE SOME DRIER AIR IS MIXING DOWN TO THE SURFACE. DEEP LAYER SHEAR REMAINS ABOUT 30-35 KTS...THOUGH THE VAD IS PICKING UP ON 40KTS AT 2KFT. DAMAGING WIND GUSTS AND LARGE HAIL WILL REMAIN THE PRIMARY THREATS WITH THE STORMS UNTIL THE SURFACE LOW AND COLD FRONT DEPART EARLY THIS EVENING. TONIGHT...LOW PRESSURE WILL MOVE NORTHEAST TONIGHT FROM FAR NORTHEAST WISCONSIN TO EASTERN LAKE SUPERIOR. THE FRONT WILL STILL HAVE TO CLEAR DOOR COUNTY AND WILL LEAVE LIKELY POPS FOR THE FIRST PART OF THE EVENING. BEHIND THE FRONT...THINK WILL SEE SCATTERED SHOWERS AND ISOLD THUNDERSTORMS EARLY THIS EVENING...THEN LIGHT SHOWERS THROUGH MIDNIGHT AS COLDER AIR ARRIVES BEHIND THE FRONT...AND A WIDESPREAD LOW STRATUS DECK SPREADS ACROSS THE AREA. NORTHERN WISCONSIN MAY SEE THE LIGHT SHOWER ACTIVITY CONTINUE INTO THE EARLY OVERNIGHT HOURS AS SOUNDINGS STILL LOOK SATURATED UP TO ABOUT 700MB AT 06Z...BUT WILL GO DRY TO LINE UP WITH SURROUNDING OFFICES. AT LEAST PARTIAL CLEARING WILL ARRIVE INTO NORTH-CENTRAL WISCONSIN LATE TONIGHT WHEN DRIER AIR MOVES INTO THAT REGION. LOW TEMPS RANGING FROM THE LOW 40S NORTH TO LOW 50S SE. MONDAY...LOW STRATUS WILL PROBABLY HANG ON OVER EASTERN WISCONSIN TO START THE DAY BUT SHOULD QUICKLY MOVE TO THE EAST DUE TO THE ARRIVAL OF A MUCH DRIER AIRMASS AND REBOUNDING LOW LEVEL TEMPS. AS SKIES TURN MOSTLY CLEAR TO PARTLY CLOUDY EVERYWHERE BY LATE IN THE MORNING...HIGHS WILL REACH FROM THE MIDDLE 60S NORTH TO LOW 70S SOUTH. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. A COOL SURFACE HIGH PRESSURE SYSTEM WITH UPPER RIDGE WILL SETTLE INTO THE AREA FOR THE FIRST HALF OF THE WORK WEEK WITH QUIET WEATHER AND COMFORTABLE TEMPERATURES. THE PREVIOUS FORECAST RUN LOWERED TEMPS FOR MONDAY NIGHT TO WARRANT NON HEADLINE FROST WORDING FOR NORTHERN WISCONSIN. LATEST RUNS INDICATE LIGHT RETURN FLOW PCPN ALREADY NEAR THE MN/WI BORDER AT 12Z TUESDAY. CLOUDS MAY ADVANCE INTO NROTHERN WISCONSIN OVERNIGHT IN THE WESTERLY FLOW TO LIMIT TEMPS FALLING. THIS TREND SUGGESTS LESS OF A TREND TOWARD ANY FROST ADVISORY AT THIS TIME SO WILL CONTINUE WITH THE GOING FORECAST. MAIN FORECAST CHALLENGE ARRIVES LATER IN THE NEW WORK WEEK AS A BROAD UPPER TROUGH WORKS INTO THE WESTERN STATES AND NORTHERN PLAINS. MEDIUM RANGE MODELS RUNS IN BETTER AGREEMENT WITH CONFINING BEST POTENTIAL OF CONVECTION WITH THE RETURN FLOW OVER THE NORTHERN PLAINS WITH PERHAPS BRUSHING NORTHWEST THIRD OF THE STATE WEDNESDAY THROUGH WEDNESDAY NIGHT. SHORT WAVE TROUGH WITH FRONTAL SYSTEM IS PROGGED TO SLIDE OVER STATE SOMETIME FROM THURSDAY INTO THURSDAY NIGHT TO WARRANT THE HIGHEST PCPN CHC DURING THIS PERIOD. FRIDAY INTO SUNDAY...THE REGION WILL BE ON THE NORTHERN PERIPHERY OF BROAD UPPER RIDGE OVER THE SOUTHERN PLAINS INTO THE SOUTHEAST STATES. HOWEVER MODELS DIVERT ON CRITICAL LOCATION OF SURFACE BOUNDARY SEPARATING DEEPER MOISTURE TO THE SOUTH FROM CONTINUED DRIER CANADA AIR. 00Z ECMWF MAINLY POSITIONS THIS BOUNDARY ALONG THE WISCONSIN ILLINOIS BORDER WHILE THE GFS IS FURTHER SOUTH. THE 12Z GFS KEEPS THE PCPN SOUTH...WHILE DEVELOPING CONVECTION THIS SUNDAY AFTERNOON WILL LIKELY PREVENT A CHANCE TO LOOK AT THE LATEST ECMWF RUN. && .AVIATION...LOW PRESSURE WILL TRACK OVER CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON AND INTO EARLY THIS EVENING. AHEAD OF THE LOW AND ALONG ITS COLD FRONT...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON AND MOVE EAST ACROSS THE AREA BEFORE EXITING EARLY THIS EVENING. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY THREATS. BEHIND THE LOW AND FRONT...A WIDESPREAD AREA OF IFR/MVFR STRATUS WILL MOVE ACROSS THE AREA THROUGH LATE TONIGHT. SCATTERED SHOWERS OR DRIZZLE WILL BE POSSIBLE OUT OF THIS STRATUS DECK...MAINLY OVER N-C WISCONSIN. SKY CONDITIONS IMPROVE TOMORROW MORNING TO VFR. MPC && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MPC/TDH
Hazardous weather outlook, May 20, 2:44 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 244 PM CDT SUN MAY 20 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 244 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THROUGH 8 PM THIS EVENING ACROSS ALL OF NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS WILL BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP THURSDAY AFTERNOON OR EVENING IF THE FRONT PASSES THROUGH DURING PEAK HEATING. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY DAMAGING WIND GUSTS AND LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-211945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 244 PM CDT SUN MAY 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING. THERE IS A GREAT DEAL OF UNCERTAINTY IN THE TIMING OF A COLD FRONTAL PASSAGE...BUT STRONG OR SEVERE STORMS COULD DEVELOP IF THE FRONT PASSES THROUGH DURING PEAK HEATING. THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY THROUGH THE MEMORIAL DAY WEEKEND. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BECOME SEVERE. MPC/TDH
In the hours before
Special weather statement, May 20, 3:07 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 307 PM CDT SUN MAY 20 2012 WIZ048-202100- WINNEBAGO- 307 PM CDT SUN MAY 20 2012 ...STRONG THUNDERSTORMS MAY AFFECT PICKETT...OSHKOSH AND OMRO... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM 32 MILES SOUTHWEST OF OSHKOSH... MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RUSH LAKE BY 325 PM CDT... OSHKOSH BY 345 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Local storm report, May 20, 3:11 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
311 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 E CONOVER 46.04N 89.21W
05/20/2012 M1.00 INCH VILAS WI TRAINED SPOTTER
ON HWY 17.
&&
SACSpecial weather statement, May 20, 3:24 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 324 PM CDT SUN MAY 20 2012 WIZ020-031-202100- MENOMINEE-SHAWANO- 324 PM CDT SUN MAY 20 2012 ...THUNDERSTORMS HEADED TOWARDS SHAWANO LAKE... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SHAWANO...MOVING NORTHEAST AT 45 MPH. ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... SHAWANO BY 330 PM CDT... KESHENA BY 335 PM CDT... BOATERS ON SHAWANO LAKE MAY WISH TO HEAD TO SHORE BEFORE THE STORMS ARRIVE. ON LAND...GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. RDM
Local storm report, May 20, 3:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
333 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 4 NE RHINELANDER 45.67N 89.35W
05/20/2012 M0.50 INCH ONEIDA WI STORM CHASER
&&
SACLocal storm report, May 20, 3:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL WABENO 45.43N 88.66W
05/20/2012 M0.88 INCH FOREST WI TRAINED SPOTTER
30 TO 35 MPH WINDS WITH TSTM
&&
PATHSpecial weather statement, May 20, 3:51 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 351 PM CDT SUN MAY 20 2012 WIZ011>013-019>021-031-073-074-202245- FLORENCE-FOREST-LANGLADE-MENOMINEE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 351 PM CDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ADVISORY... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 82 MILES NORTHWEST OF MARINETTE TO 45 MILES WEST OF MARINETTE...MOVING NORTHEAST AT 45 MPH. PEA TO PENNY SIZE HAIL...WINDS 40 TO 45 MPH...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... MOUNTAIN BY 355 PM CDT... POUND AND GOODMAN BY 410 PM CDT... CRIVITZ AND FLORENCE BY 420 PM CDT... MARINETTE BY 425 PM CDT... WAUSAUKEE BY 430 PM CDT... PEMBINE BY 445 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM CDT. KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:32 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 58 min |
| May 20, 1:55 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 50 min |
| May 20, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 65 min |
| May 20, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 67 min |
| May 20, 3:22 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 53 min |
| May 20, 3:56 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 49 min |
| May 20, 3:58 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 32 min |
| May 20, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Marinette, Oconto | 39 min |
| May 20, 4:56 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 17 min |
| May 20, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 50 min |
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.